Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 340, NWS Wilmington, OH

August 21, 2011Hamilton County, Ohio; Dearborn County, Indiana; Boone County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 21, 2011, 5:02 PM EDT for Hamilton County, Ohio; Dearborn County, Indiana; Boone County, Kentucky. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2011, 5:02 PM EDT (21:02 UTC)
Expired
Aug 21, 2011, 5:30 PM EDT
In force
28 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Dearborn County, IN, Boone County, KY, Hamilton County, OH

The radar

The Cincinnati radar (KILN), 88 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 5:27 PM EDTTSTM WND DMGBurlington, KYTREE AND POWER LINES DOWN ON ELWOOD AVE. ALSO A TREE DOWN ON PETERSBURG RD IN HEBRON, KY.
Aug 21, 5:30 PM EDTTSTM WND GST 44Kcvg Cinc N Ky Apt, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1624 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1624 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WUUS51 KILN 212102
SVRILN
INC029-KYC015-OHC061-212130-
/O.NEW.KILN.SV.W.0340.110821T2102Z-110821T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
502 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN NORTHERN KENTUCKY...
  CENTRAL DEARBORN COUNTY IN SOUTHEAST INDIANA...
  SOUTHWESTERN HAMILTON COUNTY IN SOUTHWEST OHIO...

* UNTIL 530 PM EDT.

* AT 501 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR GUILFORD...
  MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRIGHT...
  HIDDEN VALLEY...
  GREENDALE...
  LAWRENCEBURG...
  CLEVES...
  BURLINGTON...
  OAKBROOK...

IN ADDITION...GUILFORD...NORTH BEND...IDLEWILD...ADDYSTON...
FRANCISVILLE...MACK SOUTH...COVEDALE AND CINCINNATI-NORTHERN KENTUCKY
INTERNATIONAL AIRPORT ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3926 8497 3911 8456 3909 8459 3907 8462
      3903 8465 3896 8471 3920 8504
TIME...MOT...LOC 2102Z 302DEG 36KT 3918 8493

$$


BINAU
3 follow-up statements
451 
WWUS51 KILN 212111
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
511 PM EDT SUN AUG 21 2011

INC029-KYC015-OHC061-212130-
/O.CON.KILN.SV.W.0340.000000T0000Z-110821T2130Z/
DEARBORN IN-BOONE KY-HAMILTON OH-
511 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN HAMILTON...BOONE AND EASTERN DEARBORN COUNTIES...

AT 509 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD 
WEAKENED SOME BUT WAS STILL CAPABLE OF PRODUCING WINDS TO 60 MPH. 
THIS STORM WAS LOCATED NEAR HIDDEN VALLEY...MOVING SOUTHEAST AT 40 
MPH.

LOCATIONS IMPACTED INCLUDE...
CLEVES...BURLINGTON AND OAKBROOK.

IN ADDITION...NORTH BEND...IDLEWILD...ADDYSTON...FRANCISVILLE...MACK
SOUTH...COVEDALE...CINCINNATI-NORTHERN KENTUCKY INTERNATIONAL AIRPORT
AND CONSTANCE ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING. MOVE INDOORS IMMEDIATELY! REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3922 8488 3911 8456 3907 8462 3896 8471
      3912 8493 3914 8495
TIME...MOT...LOC 2111Z 302DEG 36KT 3913 8483

$$


BINAU
973 
WWUS51 KILN 212122
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
522 PM EDT SUN AUG 21 2011

INC029-212131-
/O.CAN.KILN.SV.W.0340.000000T0000Z-110821T2130Z/
DEARBORN IN-
522 PM EDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEARBORN COUNTY HAS
BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3919 8478 3911 8456 3907 8462 3896 8471
      3906 8485
TIME...MOT...LOC 2121Z 301DEG 34KT 3912 8474

$$

KYC015-OHC061-212130-
/O.CON.KILN.SV.W.0340.000000T0000Z-110821T2130Z/
BOONE KY-HAMILTON OH-
522 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT 
FOR SOUTHWESTERN HAMILTON AND NORTHERN BOONE COUNTIES...

AT 520 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WAS 
STILL CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 
NEAR FRANCISVILLE...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON AND OAKBROOK.

IN ADDITION...FRANCISVILLE...MACK SOUTH...COVEDALE...CONSTANCE AND
CINCINNATI-NORTHERN KENTUCKY INTERNATIONAL AIRPORT ARE NEAR THE PATH
OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING. MOVE INDOORS IMMEDIATELY! REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3919 8478 3911 8456 3907 8462 3896 8471
      3906 8485
TIME...MOT...LOC 2121Z 301DEG 34KT 3912 8474

$$


BINAU
240 
WWUS51 KILN 212133
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
533 PM EDT SUN AUG 21 2011

KYC015-OHC061-212144-
/O.EXP.KILN.SV.W.0340.000000T0000Z-110821T2130Z/
BOONE KY-HAMILTON OH-
533 PM EDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HAMILTON AND
BOONE COUNTIES HAS EXPIRED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

GUSTY WINDS ARE STILL LIKELY WITH THIS STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3919 8478 3911 8456 3907 8462 3896 8471
      3906 8485
TIME...MOT...LOC 2122Z 301DEG 34KT 3911 8473

$$


BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:55 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 21, 3:55 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
355 PM EDT SUN AUG 21 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH INTO THE APPALACHIANS BY TONIGHT. THIS
WILL ALLOW HIGH PRESSURE AND DRY AIR TO BUILD IN FOR MONDAY AND
TUESDAY. THE NEXT COLD FRONT IS EXPECTED TO AFFECT THE REGION ON
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THUNDERSTORMS THAT HAVE DEVELOPED ALONG A COLD FRONT ARE AFFECTING
MIDDLE OF FORECAST AREA LATE THIS AFTERNOON. HAVE ISSUED A FEW
SVR AND SEVERAL SPS SO FAR. EXPECT CONVECTION TO DIE DOWN EARLY
THIS EVENING AS THE FRONT MOVES EAST AND MORE STABLE AIR MOVES IN
WITH HIGH PRESSURE. CLEARING SKIES WILL ALLOW TEMPERATURES TO FALL
INTO THE 50S TONIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
HIGH PRESSURE AND A DRY AIRMASS WILL RESULT IN MOSTLY SUNNY SKIES
MONDAY. MOSTLY CLEAR CONDITIONS WILL PERSIST ON MONDAY NIGHT AS
THE HIGH SINKS TO THE SOUTHEAST.

EVEN WITH ABUNDANT SUNSHINE...TEMPERATURES WILL BE BELOW NORMAL
WITH HIGHS IN THE MID 70S TO AROUND 80. READINGS WILL DROP AS LOW AS
50 MONDAY NIGHT.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
DISCUSSION TODAY CUT A LITTLE BIT SHORT BY ONGOING STORMS.

THIS PERIOD OF FORECAST CONTINUES TO BE DOMINATED BY A LARGE SCALE
PATTERN FEATURING A WESTERN RIDGE/ERN TROUGH CONFIGURATION...WITH
OVERALL LITTLE THREAT OF MEANINGFUL PRECIPITATION.

BEGINNING OF PERIOD FINDS THE LARGE RIDGE STILL ANCHORED OVER NEW
MX/AZ WITH A SLOWLY DEEPENING SHORTWAVE TROUGH ATOP THE RIDGE IN NRN
MN. THIS TROUGH ACTS TO TEMPORARILY PUSH ERN CONUS TROUGH AXIS OUT
INTO THE ATLANTIC...SO HEIGHTS WILL BE RISING QUICKLY ON TUESDAY
WHICH SHOULD SPELL A GOOD WARMUP IN THE AFTN ON TUESDAY BACK INTO
THE LOWER AND MIDDLE 80S...ESPECIALLY CONSIDERING RESIDUAL DRY
BOUNDARY LAYER FOR EFFICIENT HEATING UNDER SUNNY SKIES.

STILL SEE A SIGNAL FOR AN MCS TUESDAY NIGHT IN THE WARM/MOIST
ADVECTION DOWNSTREAM OF THE SHORTWAVE TROUGH...AND REMNANTS OF THIS
COULD PUSH INTO THE FORECAST AREA LATER TUESDAY NIGHT INTO WEDNESDAY
MORNING AS THE EDGE OF THE DEEPER MOISTURE RETURNS TO THE MIDDLE
OHIO VALLEY.

THIS ACTIVITY SHOULD TEND TO PETER OUT QUICKLY ON WED MORNING...AND
ANY REIGNITION OF STORMS SHOULD BE NORTH/WEST OF AREA ALONG THE
ATTENDANT COLD FRONT TO THE SHORTWAVE TROUGH. A MUCH MORE COHESIVE
MODEL SIGNAL NOW EXISTS THAT THIS WEAK COLD FRONT WILL SAG INTO THE
FORECAST AREA ON WEDNESDAY NIGHT INTO THURSDAY...SO CONTINUED THE
STORM CHANCE IN THESE PERIODS. VERY WARM AHEAD OF THE FRONT WITH
ECMWF/GFS BLENDS INDICATING 850MB TEMPS IN THE UPPER TEENS /C/. IN
FACT...LOW LEVEL THICKNESS TECHNIQUES AND MIXING 850MB TEMPS TO THE
SFC ON WED/THURS AHEAD OF THE FRONT INDICATE SOME LOW 90S
POSSIBLE...BUT WILL STAY SHY OF THOSE VERY WARM VALUES IN THE
FORECAST GIVEN COMPLICATIONS OF CLOUDS/POSSIBLE STORMS.

WEAKNESS IN THE HEIGHT FIELD LATER IN THE WEEK INTO NEXT WEEKEND
SHOULD ALLOW IRENE TO COME NORTH INTO THE SERN CONUS. RIDGING AND
DEVELOPING ERLY FLOW ON THE NORTH SIDE OF IRENE WILL TEND SQUASH
WHAT REMAINS OF THE WEAK FRONT...SO HAVE DOUBTS ABOUT HOW COOL/LESS
HUMID IT MAY BECOME. SOME DETERMINISTIC DATASETS NOW KEEPING RATHER
WARM TEMPS ESPECIALLY SRN CWA THROUGH NEXT WEEKEND...WELL ABOVE
NORMAL IN THE MID/UPPER 80S. WON/T GO QUITE THAT WARM...BUT WILL GO
ON THE WARMER SIDE OF GUIDANCE AND THE PREVIOUS FORECAST.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A COLD FRONT WAS LOCATED ACROSS NW OHIO AND NORTHERN INDIANA BY
MID AFTERNOON. SCATTERED CONVECTION HAD DEVELOPED ALONG AND AHEAD
OF THE FRONT. THIS CONVECTION WILL CONTINUE INTO THE EVENING HOURS
AS THE FRONT MOVES SOUTH AND THEN WILL DISSIPATE. OUTSIDE OF
CONVECTION...CONDITIONS WILL CONTINUE TO BE VFR. EXPECT MVFR CIG/VSBY
AND SOME IFR VSBY WITH THUNDERSTORMS. HAVE TEMPO TSTM GROUP IN
TAFS FOR FIRST 3 TO 4 HOURS AND THEN USED CB AS EXPECT COVERAGE TO
DIMINISH WITH PASSAGE OF FRONT AND/OR LOSS OF HEATING.

AFT 01Z-03Z VFR CONDITIONS EXCEPT MVFR VSBYS 09Z-13Z.

HIGH PRESSURE WILL BUILD INTO REGION LATE TONIGHT AND MONDAY. VFR
CONDITIONS AT ALL TAF SITES MON.

OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY INTO THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...BINAU
AVIATION...PARKER
Hazardous weather outlook, Aug 21, 12:55 PM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1255 PM EDT SUN AUG 21 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-221700-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1255 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL SAG SOUTH THROUGH THE AREA THIS AFTERNOON INTO
THIS EVENING. ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT. THE MAIN THREATS
WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Aug 21, 2:46 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
246 PM EDT SUN AUG 21 2011

OHZ063-073-211930-
FAYETTE OH-ROSS OH-
246 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROSS AND SOUTHERN
FAYETTE COUNTIES THROUGH 330 PM EDT...

AT 242 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR JASPER
MILLS...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WASHINGTON COURT HOUSE.

ALSO...STAUNTON...NEW MARTINSBURG...ROCK MILLS...GOOD HOPE...SOUTH
SALEM AND FRANKFORT ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3929 8320 3936 8338 3938 8338 3938 8341
      3945 8359 3958 8353 3944 8314

BINAU
Special weather statement, Aug 21, 3:15 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
315 PM EDT SUN AUG 21 2011

OHZ073-080-082-212000-
PIKE OH-ROSS OH-HIGHLAND OH-
315 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HIGHLAND...SOUTHWESTERN
ROSS AND WESTERN PIKE COUNTIES THROUGH 400 PM EDT...

AT 308 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
RAINSBORO...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CYNTHIANA...KINCAID
SPRINGS AND PIKE LAKE.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3922 8312 3902 8319 3916 8349 3924 8345

BINAU
Special weather statement, Aug 21, 3:27 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
327 PM EDT SUN AUG 21 2011

OHZ073-212015-
ROSS OH-
327 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT ROSS COUNTY THROUGH 415 PM
EDT...

AT 325 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BOURNEVILLE...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NORTH FORK VILLAGE AND
CHILLICOTHE.

ALSO...KNOCKEMSTIFF...ANDERSONVILLE...SUMMITHILL...MASSIEVILLE...
SCIOTO TRAIL STATE PARK...MOORESVILLE...LONDONDERRY AND RICHMOND DALE
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3917 8277 3920 8313 3929 8328 3946 8316
      3939 8275
Special weather statement, Aug 21, 4:20 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
420 PM EDT SUN AUG 21 2011

INZ066-073-074-212100-
FRANKLIN IN-DEARBORN IN-RIPLEY IN-
420 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RIPLEY...
NORTHWESTERN DEARBORN AND SOUTHWESTERN FRANKLIN COUNTIES THROUGH 500
PM EDT...

AT 416 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF BUENA VISTA...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OLDENBURG AND
BATESVILLE.

ALSO...BUENA VISTA...HAMBURG...PEPPERTOWN...PENNTOWN...SUNMAN...
LAWRENCEVILLE...WEISBURG AND ST. LEON ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

A SEVERE THUNDERSTORM WARNING MAY BE ISSUED IF THE STORM STRENGTHENS.

LAT...LON 3927 8530 3947 8530 3948 8530 3931 8486
      3908 8502 3925 8533

BINAU
Special weather statement, Aug 21, 4:56 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
456 PM EDT SUN AUG 21 2011

INZ066-073>075-KYZ091-092-OHZ077-212145-
OHIO IN-FRANKLIN IN-DEARBORN IN-RIPLEY IN-KENTON KY-BOONE KY-
HAMILTON OH-
456 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HAMILTON...BOONE...
KENTON...NORTHEASTERN RIPLEY...DEARBORN...SOUTHERN FRANKLIN AND OHIO
COUNTIES THROUGH 545 PM EDT...

AT 454 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW
ALSACE...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BRIGHT...HARRISON...
HIDDEN VALLEY...AURORA...GREENDALE...LAWRENCEBURG...CLEVES...
BURLINGTON...CHEVIOT...OAKBROOK...VILLA HILLS AND FLORENCE.

ALSO...MANCHESTER...LOGAN...MOUNT SINAI...GUILFORD...WEST HARRISON...
WILMINGTON...PETERSBURG AND FRENCH ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3914 8448 3886 8462 3916 8517 3937 8501
Local storm report, Aug 21, 4:59 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
459 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     TSTM WND DMG     2 S DOWNTOWN DAYTON     39.74N 84.18W
08/21/2011                   MONTGOMERY         OH   BROADCAST MEDIA

            VIA SOCIAL MEDIA. LARGE TREE LIMBS DOWN. CAR CRUSHED.

&&

BINAU

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 11:51 AM EDTSpecial Weather StatementILNGreene39 min
Aug 21, 12:29 PM EDTSpecial Weather StatementILNMadison46 min
Aug 21, 12:56 PM EDTSpecial Weather StatementILNMontgomery34 min
Aug 21, 1:08 PM EDTSpecial Weather StatementILNLicking37 min
Aug 21, 1:15 PM EDTSpecial Weather StatementILNPickaway60 min
Aug 21, 1:15 PM EDTSevere Thunderstorm WarningILNGreene, Montgomery26 min
Aug 21, 1:18 PM EDTSevere Thunderstorm WarningILNFayette, Pickaway, Ross42 min
Aug 21, 1:19 PM EDTSpecial Weather StatementILNHighland41 min
Aug 21, 1:38 PM EDTSpecial Weather StatementILNFranklin, Madison52 min
Aug 21, 1:46 PM EDTSpecial Weather StatementILNGreene, Madison, Montgomery44 min
Aug 21, 2:03 PM EDTSpecial Weather StatementILNHocking42 min
Aug 21, 2:42 PM EDTSpecial Weather StatementILNClinton33 min
Aug 21, 2:46 PM EDTSpecial Weather StatementILNFayette44 min
Aug 21, 3:15 PM EDTSpecial Weather StatementILNPike45 min
Aug 21, 3:27 PM EDTSpecial Weather StatementILNRoss48 min
Aug 21, 3:43 PM EDTSevere Thunderstorm WarningILNPike, Ross26 min
Aug 21, 5:48 PM EDTSpecial Weather StatementILNClermont42 min
Aug 21, 5:59 PM EDTSpecial Weather StatementILNFayette46 min
Aug 21, 6:18 PM EDTSpecial Weather StatementILNAdams, Brown57 min
Aug 21, 7:00 PM EDTSpecial Weather StatementILNHocking60 min
Aug 21, 7:11 PM EDTSpecial Weather StatementILNAdams, Scioto49 min
Aug 21, 4:20 PM EDTSpecial Weather StatementILNFranklin40 min
Aug 21, 4:56 PM EDTSpecial Weather StatementILNDearborn49 min
Aug 21, 5:33 PM EDTSpecial Weather StatementILNCampbell, Kenton27 min
Aug 21, 6:02 PM EDTSpecial Weather StatementILNCampbell43 min
Aug 21, 7:13 PM EDTSpecial Weather StatementILNLewis, Mason62 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.